Puzzled

I wonder if you could advise me? I've been feeling rubbish for several weeks including 2 weeks off work for a virus I couldn't shift. Whilst this has been going on I pressed my GP for a cortisol test as I was still fatigued on 150mcg of T4 and 25 mcg of T3.

Whilst seeing the GP for another dose of antibiotics she mentioned that my cortisol test had come back low and she thought I would need a short synacthen test and to go back to my Endo to have that done.

In readiness for the appointment, I had asked for updated bloods to go armed to my appointment with. Had them done yesterday and had a call back from the surgery asking me to see the GP. Whilst booking the appointment I asked what my Thyroid levels were;

TSH. 0.03. (O.3-4.2) Oct 16 0.01

FT4. 12.7. (9-19) Oct 16 16.2

FT3. 4.5. (2.6- 5.7) Sept 16 4.9

I've put my previous results alongside todays results and would be really grateful if anyone could share their thoughts with me about what might be going on.

Many thanks

3 Replies

oldestnewest
  • Your labs haven't changed dramatically. I'd consider these differences pretty minor and not likely to be responsible for you feeling unwell recently, if in fact you felt well when the first labs were done. Your t3 could use a boost and maybe you are sensitive to the balance of t3/t4 hormones. T4 is thought to be irrelevant when you're taking t3 but some people seem to need a certain ratio of one to the other to feel well.

    And just to cover all bases :-) it is possible that you're not using the levo well and would be better off on less levo and more t3.

    Any idea what your iron, ferritin, folate, b12 and d are like? Deficiencies can cause fatigue and create conversion issues.

    May I ask why you're taking antibiotics? They can also make you feel awful.

  • Thanks for your reply. Have still felt tired even after introducing T3 although it got rid of my brain fog. Started to feel a little worse in Nov and had been considering trying T3 only. I supplement with B12, Vit D and selenium and ferritin has been ok in the past.

    The antibiotics were for a really bad dose of Tonsillitis although they didn't seem to work! I seem to back to falling asleep early evening again. Will get the full bloods when I see GP on Fri.

  • I've put a link below which may suprise you - I wouldn't think GP would be aware of the effect that antibiotics may have when taking levothyroxine.

    holtorfmed.com/thyroid-drug...

    I hope your doctor isn't another who will treat the result and not the clinical symptoms you have. He may want to reduce your dose to bring the TSH higher when, in fact, he may also be unaware that taking T3 into the mix will not be the same as taking T4 only. We shouldn't pay much attention to the TSH when on a combination or NDT. The blood tests were introduced along with levothyroxine alone, so cannot correlate with the result when taking NDT or adding T3.

    Your FT4 is on the low side but could be due to antibiotics.

You may also like...